Anxiety Community
Pristiq Pro's and Con's
About This Community:

A community of people with Anxiety offering support through your health journey. Ask a question, join a conversation, share experiences: sleeping, mood swings, panic attacks, and disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Pristiq Pro's and Con's

I started taking 50mg of Pristiq about a year ago because I was feeling extremely depressed and angry at the same time. It really did help me with both issues but at the same time, I felt so relaxed and layed back that I wasn't dealing with things the way they should have been dealt with. I felt like I became a very passive person and anyone who knows me knows I don't allow people to walk all over me. But on this medicine, it was like I just didn't care. 6 months ago I decided to go off of it because of that reason. The withdrawals were soooooo bad, I had to see my Dr. She said I needed to increase my meds. I then began taking 100mg and those same feelings were there but 10 times stronger. I again recently decided that I didn't want the medicine to overtake my decision making. So I cold turkey stopped taking it again and I am now on my 3rd day of no Pristiq. This is the WORST feeling I have ever experienced in my life!!! I am having headaches that are continuous all day long, dizziness so bad that it keeps me from getting out of my bed, everytime I turn my head left or right it feels like I am hitting my head against the wall. I can even hear myself "blinking my eyes". Nausea is starting to set in now making me afraid to eat anything. I just want to know how long I have to go through these withdrawals????? Pristiq is the only medicine I take (or not take). I now have a new found respect for people who try to come down off of more serious drugs and the withdrawals they suffer through!! Please let me know if you have gone through anything like this and how long this will last!!!!!
Related Discussions
2 Comments Post a Comment
Blank
Avatar_f_tn
I've never gone thru this, but you should NEVER stop these types of medications cold turkey, not only is the withdrawal bad....it's dangerous.  You need to call your doctor and tell her you want to get off the medication, and she will give you a tapering schedule.  
Blank
480448_tn?1426952138
You need to call your doctor and be safely tapered off this medication.  Stopping these kinds of meds abruptly is never advised.

Discuss these issues with your doctor.  Have you tried any other medications?  That may be all you need is a different medication.  If your doctor doesn't seem receptive to your concerns and requests, find a new one.

Please call your doctor.  
Blank
Post a Comment
To
Recent Activity
Avatar_m_tn
Blank
ScorpionKing8 commented on TO ALL THE WORRIED WE...
2 mins ago
Avatar_m_tn
Blank
ScorpionKing8 commented on HIV and ORAL SEX: The...
15 mins ago
3060903_tn?1398568723
Blank
Nighthawk61 commented on Dear future me
5 hrs ago
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_m_tn
Blank
LRon
MI
Avatar_m_tn
Blank
cj29
GA
675718_tn?1321008971
Blank
drifter0213
El Paso, TX
Avatar_f_tn
Blank
coh123
Grand Rapids, MN
6530778_tn?1416904886
Blank
Irisbritney
Anxiety Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
Top Anxiety Answerers
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_m_tn
Blank
LRon
MI
Avatar_m_tn
Blank
cj29
GA
675718_tn?1321008971
Blank
drifter0213
El Paso, TX
Avatar_f_tn
Blank
coh123
Grand Rapids, MN
6530778_tn?1416904886
Blank
Irisbritney